Texas, 2013

Damaging Winds in Texas, June 17, 2013

June 17, 2013 · NWS FWD · 2 events in 2 counties and zones

A complex of thunderstorms developed over Western Oklahoma and the Texas Panhandle Father's Day Night. The storms raced southeast at over 50 MPH and produced isolated wind damage in north Texas early Monday morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A complex of thunderstorms developed over Western Oklahoma and the Texas Panhandle Father's Day Night. The storms raced southeast at over 50 MPH and produced isolated wind damage in north Texas early Monday morning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 17, 2:53 AM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 17, 2:53 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
353 AM CDT MON JUN 17 2013

.DISCUSSION...
A LARGE MCS WILL CONTINUE MOVING SOUTHEAST TOWARD NORTH TEXAS
EARLY THIS MORNING AND SHOULD REACH THE NORTHWEST ZONES SHORTLY
BEFORE 6 AM AS PER THE HRRR AND 4KM WRF SOLUTIONS AS WELL AS LINEAR
EXTRAPOLATION. THE COMPLEX SHOULD WEAKEN AS IT MOVES FARTHER AWAY
FROM ITS UPPER SUPPORT AND ALSO ONCE A 30 KNOT LOW LEVEL JET
DECREASES LATER THIS MORNING. THIS SOLUTION IS ALSO SUPPORTED BY
THE HRRR AND 4KM WRF. WE STILL EXPECT EXTENSIVE CLOUD COVER AND
SCATTERED TO NUMEROUS STORMS...THROUGH THE MORNING WITH THE
EXPECTED TIME OF ARRIVAL OF STORMS AT THE METROPLEX BETWEEN 13 AND
15Z. SOME IMPRESSIVE WIND GUSTS BETWEEN 50 AND 55 KNOTS ARE
OCCURRING WITH THE COMPLEX. IT IS VERY POSSIBLE THAT SOME SIMILAR
WIND GUSTS COULD OCCUR ACROSS THE NORTHWEST CWA BY 6 AM. EXPECT
STORMS TO BECOME LESS ORGANIZED BY MIDDAY AND AFFECT MAINLY THE
EAST/NORTHEAST ZONES.

MODELS ARE CONSISTENT ON DEVELOPING MORE STORMS ACROSS WEST TEXAS ALONG
A FAST MOVING SHORT WAVE AND COLD FRONT LATE THIS AFTERNOON. AM A
BIT CONCERNED THAT EXTENSIVE OVERNIGHT/MORNING CONVECTION MAY
HINDER STORM DEVELOPMENT THIS AFTERNOON. HOWEVER...THE ATMOSPHERE
MAY HAVE JUST ENOUGH TIME TO RECOVER BEFORE SURFACE HEATING IS
LOST. STORMS SHOULD ORGANIZE ALONG THE COLD FRONT AND MOVE
SOUTHEAST INTO NORTH TEXAS TONIGHT/TUESDAY MORNING. AGAIN...WILL
KEEP THE HIGHEST POPS ACROSS THE NORTHERN ZONES. THE COLD FRONT IS
PROGGED TO STALL ACROSS THE NORTHERN HALF OF THE REGION TUESDAY
NIGHT AND LIFT NORTH OF THE RED RIVER BY WEDNESDAY EVENING.

AFTER WEDNESDAY...UPPER LEVEL HIGH PRESSURE WILL BUILD FROM
TEXAS...NORTHWARD THROUGH THE CENTRAL PLAINS. THIS PATTERN WILL
RESULT IN HOT TEMPERATURES AND LITTLE RAIN CHANCES WEDNESDAY NIGHT
THROUGH EARLY NEXT WEEK. EXPECT AFTERNOON HIGHS THROUGH EARLY NEXT
WEEK MAINLY IN THE LOWER AND MIDDLE 90S...EXPERT FOR SOME UPPER
90S IN THE WEST. OVERNIGHT LOWS WILL BE IN THE 70S THROUGH EARLY
NEXT WEEK.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  97  77  92  75  95 /  20  30  30  20  20
WACO, TX              95  75  93  74  94 /  10  20  20  20  10
PARIS, TX             93  73  87  72  88 /  50  30  40  40  40
DENTON, TX            98  75  92  73  94 /  40  30  40  30  20
MCKINNEY, TX          94  73  90  73  92 /  30  30  40  30  20
DALLAS, TX            96  77  92  76  93 /  20  30  30  20  20
TERRELL, TX           95  75  91  73  92 /  20  20  30  20  20
CORSICANA, TX         95  74  91  74  92 /  10  20  20  20  10
TEMPLE, TX            95  72  92  73  92 /   5  20  20  10  10
MINERAL WELLS, TX     96  72  92  71  95 /  30  30  30  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

91/79
Hazardous weather outlook, Jun 17, 2:56 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
356 AM CDT MON JUN 17 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
356 AM CDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
NORTH TEXAS THROUGH TONIGHT. BEST CHANCES WILL BE THIS MORNING
INTO AFTERNOON ALONG AND NORTH OF INTERSTATE 20. STRONG WINDS AND
FREQUENT LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AND
WEDNESDAY ACROSS PARTS OF NORTH TEXAS. BEST CHANCES WILL BE CLOSER
TO THE RED RIVER ON TUESDAY. DAMAGING WINDS AND FREQUENT LIGHTNING
WILL BE THE MAIN THREATS WITH THESE STORMS.

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

In the hours before

Special weather statement, Jun 17, 3:58 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 AM CDT MON JUN 17 2013

TXZ100-171100-
YOUNG TX-
458 AM CDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  YOUNG COUNTY

AT 457 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM WICHITA FALLS TO NORTHWEST OF
OLNEY...MOVING SOUTHEAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.

WIND GUSTS TO 50 MPH ARE LIKELY ON THE LEADING EDGE OF THESE
STORMS.  FREQUENT LIGHTNING AND HEAVY RAINFALL WILL ACCOMPANY THESE
STORMS AS THEY MOVE THROUGH OVER THE NEXT HOUR.

LAT...LON 3340 9896 3341 9895 3341 9885 3339 9879
      3340 9842 3295 9843 3296 9895 3325 9896
      3328 9897
TIME...MOT...LOC 0957Z 327DEG 36KT 3334 9888

DUNN
Special weather statement, Jun 17, 4:38 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 AM CDT MON JUN 17 2013

TXZ101-171145-
JACK TX-
538 AM CDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR...
  JACK COUNTY

AT 538 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS 10 MILES NORTHWEST OF JACKSBORO...MOVING
SOUTHEAST AT 45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON AND JACKSBORO.

WIND GUSTS TO 50 MPH ALONG WITH FREQUENT LIGHTNING AND HEAVY
RAINFALL ARE LIKELY WITH THESE STORMS.

LAT...LON 3347 9798 3343 9798 3343 9792 3300 9793
      3301 9843 3347 9842
TIME...MOT...LOC 1038Z 301DEG 41KT 3332 9832

DUNN

The radar

The Dallas/Ft Worth radar (KFWS), 122 km away, was scanning. The volume nearest the first event began at 10:56 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montague

When
June 17, 4:55 AM CST
Where
Montague County, Bowie Muni
Measured
54 kt (62 mph) measured gust
Property damage
$1,000
Reported by
AWOS
Coordinates
33.600, -97.770

The automated weather station at Bowie Municipal Airport (K0F2) measured a 62 mph wind gust.

Thunderstorm Wind, Collin

When
June 17, 6:45 AM CST
Where
Collin County, Allen
Measured
35 kt (40 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.100, -96.680

Strong thunderstorm winds blew down several small trees and fences. These winds were likely from the outflow boundary.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451713, 451715.